Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 291, NWS Fort Worth, TX

August 4, 2005Dallas County, Rockwall County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 4, 2005, 5:45 PM CDT for Dallas County, Rockwall County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2005, 5:45 PM CDT (22:45 UTC)
Expired
Aug 4, 2005, 6:11 PM CDT
In force
26 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Dallas County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 4, 3:30 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT THU AUG 4 2005

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MEANDER AROUND AND
THROW OUT OUTFLOW BOUNDARIES AND PRODUCE LOCALLY HEAVY RAIN
THROUGH SUNSET. WILL INCLUDE WORDING IN THE ZONES FOR EARLY
EVENING POP NUMBERS WHICH ARE BEFORE 7 PM...BECAUSE AFTER SUNSET
WE SHOULD SEE CONVECTION DISSIPATE. GFS WHICH HAD A DRY FORECAST
FOR TODAY DEVELOPS LOTS OF NOCTURNAL CONVECTION BECAUSE IT THINKS
THE ATMOSPHERE WAS NOT WORKED OVER DURING THE AFTERNOON HOURS.
THIS SOLUTION IS DISCARDED AND WILL CARRY 20 PERCENT TONIGHT
INLINE WITH MOS NUMBERS FROM MET/FWC. EXPECT A REPEAT OF SCATTERED
AFTERNOON CONVECTION TOMORROW AS AIRMASS WILL CONTINUE TO REMAIN
MOIST AND UNSTABLE. COLD FRONT WHICH IS NOW MOVING INTO OKLAHOMA
WILL UNDERGO RAPID FRONTALYSIS AND PROVIDE MERELY A WINDSHIFT FOR
THE NRN CWA TOMORROW. TEMPS WILL BE SLIGHTLY COOLER FROM INCREASED
CLOUDS AND A MORE EASTERLY LOW LEVEL FETCH.

UPPER LEVEL LOW DEVELOPS NEAR NEW ORLEANS ON SATURDAY AND THE
WESTERN SIDE WILL BE PLAGUED WITH SUBSIDENCE AS IS TYPICALLY THE
CASE. THIS WILL DRY OUT THE ALL IMPORTANT 700-850 MB LAYER FOR
TROPICAL AIRMASS CONVECTION ACROSS EAST TEXAS. SOME OF THIS DRIER
AIR WILL MOVE INTO THE EASTERN ZONES AND HAVE SCALED BACK THE
MENTION OF PRECIP SATURDAY. BY SUNDAY...INCREASING UPPER LEVEL
DYNAMICS IN NW FLOW ALOFT IN THE FORM OF A PRONOUNCED SHORTWAVE
TROUGH WILL BEGIN TO MOVE INTO THE REGION. ETA/GFS ARE IN MODEST
AGREEMENT THAT CONVECTION WILL BECOME MORE WIDESPREAD AND AS MID
LEVEL WIND FIELDS INCREASE THIS WILL PROVIDE MORE STORM MOTION AND
ORGANIZATION. FEEL THAT CHANCE POPS ARE WARRANTED ON SUNDAY AND
MONDAY. BY TUESDAY...850 FLOW VEERS TO THE WEST AND STRONG
NEGATIVE THETA-E ADVECTION WILL SERVE TO PUT AN END TO OUR PRECIP
CHANCES AND BUMP OUR TEMPS UP TO NEAR 100. UPPER LEVEL RIDGE DOES
NOT REALLY BUILD INTO THE REGION...BUT SEE NO REASON TO INCLUDE
POPS WED-THU AND THEREFORE TEMPS WILL BE SLIGHTLY ABOVE AVERAGE.

TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  96  75  98 /  20  30  20  20
WACO, TX              73  96  73  98 /  20  30  20  20
PARIS, TX             72  95  72  96 /  20  30  20  10
DENTON, TX            74  95  74  96 /  20  30  20  20
MCKINNEY, TX          74  95  74  96 /  20  30  20  20
DALLAS, TX            75  96  75  98 /  20  30  20  20
TERRELL, TX           73  96  74  98 /  20  30  20  10
CORSICANA, TX         73  96  74  98 /  20  30  20  10
TEMPLE, TX            73  96  73  98 /  30  30  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Aug 4, 4:00 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT THU AUG 4 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH SUNSET. MAIN THREATS
WILL BE WIND GUSTS TO 60 MPH...DIME SIZE HAIL...FREQUENT LIGHTNING
AND LOCALIZED...TORRENTIAL RAINFALL IN EXCESS OF 2 INCHES OR MORE.
OTHERWISE...THE MAJORITY OF STORMS WILL BE WEAKER AND PRODUCE WIND
GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL OF 1 INCH...CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH
MONDAY FOR ALL OF NORTH TEXAS. THE MAIN THREATS ASSOCIATED WITH THIS
ACTIVITY WILL BE GUSTY WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 8 PM.

92

In the hours before

Special weather statement, Aug 4, 4:03 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT THU AUG 4 2005

TXZ105-107-122-123-042130-

HOPKINS-HUNT-RAINS-VAN ZANDT-
403 PM CDT THU AUG 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SULPHUR SPRINGS...TO NEAR
LONE OAK...TO 8 MILES WEST OF WILLS POINT. MOVMENT WAS SOUTHWEST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...CANTON...CUMBY...
EAST TAWAKONI...EDGEWOOD...EMORY...FRUITVALE...GRAND SALINE...SULPHUR
SPRINGS...VAN...WEST TAWAKONI...WILLS POINT AND LAKE TAWAKONI STATE
PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. IF THESE STORMS APPROACH YOUR AREA...TAKE COVER INSIDE A
STRONG BUILDING OR OTHER SAFE SHELTER.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 4:29 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
429 PM CDT THU AUG 4 2005

TXZ105-107-122-123-135-042200-

HENDERSON-HOPKINS-HUNT-RAINS-VAN ZANDT-
429 PM CDT THU AUG 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR CELESTE...TO NEAR
CUMBY...TO WILLS POINT...TO EDOM. MOVEMENT WAS SOUTHWEST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...BROWNSBORO...
CAMPBELL...CANTON...COMMERCE...CUMBY...EAST TAWAKONI...EDGEWOOD...
EDOM...EMORY...FRUITVALE...GRAND SALINE...GREENVILLE...QUINLAN...
SULPHUR SPRINGS...VAN...WEST TAWAKONI...WILLS POINT AND LAKE TAWAKONI
STATE PARK.

VERY HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT LIGHTNING ARE
LIKELY WITH THE STORMS. MOVE TO A SAFE SHELTER IF THESE STORMS
APPROACH YOUR AREA.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 4:36 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT THU AUG 4 2005

TXZ095-042200-

LAMAR-
436 PM CDT THU AUG 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF BLOSSOM...OR 9 MILES EAST OF
PARIS...MOVING WEST AT 10 MPH. OTHER THUNDERSTORMS WERE JUST WEST OF
ARTHUR CITY AND 12 MILES NORTH OF DETROIT.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...PARIS...
PATTONVILLE AND POWDERLY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THESE STORMS APPROACH YOUR AREA...MOVE INSIDE A STURDY BUILDING.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 4:50 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CDT THU AUG 4 2005

TXZ121-042245-

KAUFMAN-
450 PM CDT THU AUG 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF LAKE TAWAKONI STATE PARK...OR 9
MILES NORTHWEST OF WILLS POINT...MOVING WEST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE KAUFMAN AND TERRELL.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. IF YOU ARE IN THE
PATH OF THIS STORM...MOVE TO A PLACE OF SAFETY AS THE STORM
APPROACHES.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 4:54 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 PM CDT THU AUG 4 2005

TXZ104-105-120-042300-

COLLIN-HUNT-ROCKWALL-
454 PM CDT THU AUG 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES EAST OF CELESTE...TO 8
MILES EAST OF WYLIE...TO JUST EAST OF QUINLAN. MOVEMENT WAS WEST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...
FARMERSVILLE...FATE...LOWRY CROSSING...PRINCETON...QUINLAN...
ROCKWALL...ROYSE CITY AND WYLIE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF
THE STORMS APPROACH YOUR AREA...MOVE INSIDE A STRONG BUILDING.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 5:08 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT THU AUG 4 2005

TXZ095-042245-

LAMAR-
508 PM CDT THU AUG 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF SUMNER...OR 7 MILES NORTHWEST OF
PARIS...MOVING WEST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BROOKSTON...PARIS AND
SUMNER.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
IF THE STORM APPROACHES YOUR AREA...TAKE COVER INSIDE A STRONG
BUILDING.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:42 PM CDTSevere Thunderstorm WarningFWDComanche, Erath33 min
Aug 4, 12:47 PM CDTFlash Flood WarningFWDFreestone, Limestone3 hr
Aug 4, 4:03 PM CDTSevere Thunderstorm WarningFWDJack, Young33 min
Aug 4, 4:13 PM CDTFlash Flood WarningFWDCoryell2 hr
Aug 4, 4:59 PM CDTSevere Thunderstorm WarningFWDCollin46 min
Aug 4, 5:32 PM CDTFlash Flood WarningFWDCollin, Rockwall118 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.